Going back on meds is rough

I was off them for 6 weeks, now my system has to get used to them again.

What symptoms are you experiencing?

1 Like

Dizziness, groggy, feeling really out if it. It’s better within a few hours of taking my meds, so it’s probably just going to take a while for the meds to reach a steady state and then hopefully that will go away.

OK - Let us know how it goes. How long were you off your medications? I forget if you said this already - but did you phase down slowly or did you go off suddenly?

1 Like

Off meds for 6 weeks, quit cold turkey which I got away with due to the long half life of abilify. Back on a sub therapeutic dose, which seems to be working so far, apart from those symptoms above which more or less go away within a few hours of taking meds.

I used to be mess when I took my Trazaone. That is, if I didn’t fall right to sleep, I would be unsteady on my feet. But after about three weeks on it , no problems.

Jayster

1 Like

I’m sorry, i was off meds once for 6 months and when i was put back on my meds it was hell on earth. The doctor looked up the doses i was on when i was put in the hospital over a hear before and expected the meds to still work. I had mania real bad and akathisia.

1 Like

Just an update, it’s been about 2 weeks and according to the abilify spec sheet that’s the amount of time for it to reach a steady state.

I still feel rubbish, but am now going to switch to taking it at 10pm again, as I feel the side effects more after taking it, and hope that I can sleep though them instead. It’s no longer activating and is very sedating.

I’m worried about being on a sub therapeutic dose.

Seeing my pdoc in a few weeks.

This post was flagged by the community and is temporarily hidden.

This post was flagged by the community and is temporarily hidden.

So another update. 5mg worked for a few weeks then started making things worse. So just today I increased the dose to 7.5mg , which is still sub therapeutic. Seeing my pdoc in the next few days. It’ll probably take another few weeks to see if 7.5 mg is working out regardless.

Well, I don’t mean to revive this thread, but in case anybody sees it, I’ll just add that I had to go to 10mg. I guess 10mg is the therapeutic dose for a reason.

1 Like

Too true. Actually starting meds in general is just rough. I mean once you find the right combo it’s great but before then, agh. I hope you adjust quickly!

How long did it take to firstly get used to the 10mg? And how long was it before you noticed a benefit from taking them? I ask cos it usually takes me a couple of months before the benefits outweigh the initial side effects.

The suicidal ideation I was having on sub 10mg went away almost immediately, I think I’ve been back on 10mg for about 8 months now. Things improved again when I started taking it when I got up instead of at night.

1 Like

No its OK, I’ve adjusted, I just revived a really old thread to add some extra info.

But it took a couple of months really to adjust to being on meds again, after just 6 weeks off them.

1 Like

Ah ok, I didn’t check dates posted. Glad everything worked out.

1 Like

When you took 10 mg was that a single pill or a 5 mg pill twice a day?

Single pill. Best time for me is noon. I was advised to take it in the morning as opposed to night time and they were right.

I don’t understand why I have to take it at night when it makes me so restless. I’ll talk to my pdoc next visit.

1 Like